Skip to Content

I am taking omeprazole and my period is late what do I do?

7 Answers

Marvell 11 Feb 2014

Omeprazole doesn't appear to have known side effect, as to affecting your menstrual cycle. Could there be any other reason for your period being late?

Votes: +0
Dot79 1 Feb 2020

I see this is 5 years ago, but I’m dealing with the same thing. 6 days late. Have had all the symptoms but no period. I’m about 95% sure it’s the medicine but can’t really find any info on this. I’ve only been on the medicine about 3 weeks.

Votes: +0
LousArk 1 Feb 2020

There's not a known connection between Omeprazole & late periods, but the illness that your body is dealing with, that causes you to need the Omeprazole, could delay or effect your periods. When the body deals with stress or illness, it can put your periods on hold until it can deal with them again.

Daniellaviera 17 Mar 2020

6 years later

Votes: +0
KELLYZEB0311 22 Mar 2021

I also find my periods are late while on this medicine. I am 51 and have not started menopause yet. Nor could I be pregnant as my husband and I have taken precautions. I take the medicine as needed for EOE. When I am not taking it, my periods are like clock work. When I take it, I am significantly late and irregular. Sounds like more research is needed on this.

Votes: +1
Edh12 19 Jul 2021

I’ve also been having irregular periods since starting omeprazole. I’m usually like clockwork. I can see a few mentions of this on online forums. It would be good to research this correlation further.

Votes: +0
Aruder20 21 Jul 2021

I am so relieved to see this on here! I thought I was going crazy. I am a healthy female who has had regular cycles for my entire life - like clockwork, every single 28 days. I do not take any medications but I took omeprazole for 14 days this last month. I am now 6 days late for my period and counting. This needs to be studied!

Votes: +0
madisonps 11 Aug 2021

Hi, I too had this issue, I am a healthy 19 year old young woman who has normal monthly cycles. Then I was put on omeprazole for stomach issues. I took my first month of dosage (directed by my doctor) and now I am late. I am not sexually active nor have I ever been. So this was concerning for me. I was a bit stressed the week I was supposed to start however it was not more than usual.

Votes: +0
Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.